Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Getting tingling and mushy sensation on one side of the face and neck. Any relief?

User rating for this question
Very Good
Answered by

Emergency Medicine Specialist
Practicing since : 2006
Answered : 300 Questions
I'm a 35 yr old male ,i have tingling and a sensation of fluids on the right side of my face and neck...feels kind of mushy to the blood pressure was 139/90 twice today and now is 123/93 , pulse is between 90 and 100...the weird sensation in my neck and face has been happening for a few days now..close to 5/6 days
Posted Thu, 21 Feb 2013 in General Health
Answered by Dr. Sheeba Stephen 3 hours later
Hello and welcome to Healthcare Magic. Thanks for your query.

The likely causes for the tingling and mushy sensation on one side of the face and neck are:

1) Peripheral neuropathy - i.e. a condition where there is a problem with the tiny nerve endings in the skin. This can be due to a variety of medical causes, most commonly diabetes.

2) Vitamin deficiencies - esp. vit. B12 deficiency can present with such kind of symptoms.

3) Metabolic causes: salt or mineral imbalances. Calcium, potassium, magnesium imbalance can often be the underlying cause

4) Prodrome of a skin rash / infection. Sometimes, before the onset of certain rashes, like herpes, there can be sensations of tingling, fullness, etc.

5) Prodrome of Bell's palsy. This is a condition involving the inflammation of the facial nerve and the initial stages (before muscle weakness) can be sensory symptoms.

Since this has been persisting for nearly 6 days, I think it is advisable to have this checked out. You will need a detailed neurological examination, and a few blood tests to determine the underlying cause of your symptoms. Your diastolic BP also seems slightly high and this also needs to be looked into. So, please see a doctor for a detailed evaluation.

Wish you all the best.

Dr. Sheeba Stephen
Emergency Medicine Specialist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor